Alert archive / Arizona / Red Flag Warnings in 2007

Red Flag Warning 4, NWS Phoenix, AZ

March 27, 20074 counties in Arizona; Imperial County, Riverside County, California

NWS Phoenix, AZ issued this red flag warning at Mar 27, 2007, 3:59 AM MST for 4 counties in Arizona; Imperial County, Riverside County, California. It took effect at Mar 27, 2007, 1:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2007, 3:59 AM MST (10:59 UTC)
In effect from
Mar 27, 2007, 1:00 PM MST
Expired
Mar 27, 2007, 7:00 PM MST
In force
6 hr
Issued by
NWS Phoenix, AZ

Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA

The radar

The Yuma radar (KYUX), 113 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPSR 271059
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
359 AM MST TUE MAR 27 2007

AZZ131-132-CAZ231-272300-
/O.NEW.KPSR.FW.W.0004.070327T2000Z-070328T0200Z/
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
359 AM MST TUE MAR 27 2007 /359 AM PDT TUE MAR 27 2007/

...RED FLAG WARNING IN EFFECT FROM 1 PM MST /1 PM PDT/ THIS
AFTERNOON TO 7 PM MST /7 PM PDT/ THIS EVENING FOR SOUTHWEST 
ARIZONA AND THE LOWER COLORADO RIVER VALLEY DUE TO EXPECTED
STRONG WINDS...LOW RELATIVE HUMIDITIES AND HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM MST /1 PM PDT/ THIS
AFTERNOON TO 7 PM MST /7 PM PDT/ THIS EVENING. 

FIRE WEATHER ZONES INCLUDED IN THE WARNING AREA ARE ARIZONA FIRE
WEATHER ZONES 131 AND 132 AND CALIFORNIA FIRE WEATHER ZONE 231.

DISCUSSION...A DRY COLD FRONT WILL SWEEP ACROSS SOUTHEAST CALIFORNIA AND 
SOUTHWEST AND SOUTH-CENTRAL ARIZONA TODAY. STRONG SOUTHWEST AND WEST 
WINDS WILL SPREAD FROM SOUTHEAST CALIFORNIA THIS MORNING...ACROSS 
SOUTHWEST ARIZONA...AND INTO SOUTH-CENTRAL ARIZONA THIS AFTERNOON. 
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH WILL BE 
COMMON THROUGHOUT THE DAY IN SOUTHEAST CALIFORNIA...BUT IT WILL BE 
IN THE AFTERNOON BEFORE WINDS GET THIS STRONG ON THE SOUTH-CENTRAL 
ARIZONA DESERTS. IN ADDITION...DRIER AIR WILL BE USHERED IN BEHIND 
THE COLD FRONT. RED FLAG CONDITIONS ARE EXPECTED TO BE MET BETWEEN 1
PM AND 7 PM OVER PORTIONS OF SOUTHWEST ARIZONA AND THE LOWER COLORADO
RIVER VALLEY.

SOME OTHER LOWER ELEVATION LOCATIONS...MAINLY IN SOUTHEAST
CALIFORNIA...WILL APPROACH CRITICAL THRESHOLDS BUT ARE ANTICIPATED
TO HAVE HIGH ENOUGH HUMIDITIES TO KEEP FROM REACHING THEM. 
WINDY CONDITIONS WILL SLOWLY DECREASE OVERNIGHT AND HUMIDITIES WILL
RISE DUE TO FALLING TEMPERATURES.


PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

AJ
1 follow-up statement
000 
WWUS85 KPSR 280224
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
724 PM MST TUE MAR 27 2007

AZZ131-132-CAZ231-280330-
/O.EXP.KPSR.FW.W.0004.000000T0000Z-070328T0200Z/
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
724 PM MST TUE MAR 27 2007 /724 PM PDT TUE MAR 27 2007/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR IS NO LONGER IN EFFECT FOR SOUTHWEST
ARIZONA AND THE LOWER COLORADO RIVER VALLEY...FIRE WEATHER ZONES 131 AND
132 IN ARIZONA AND 231 IN CALIFORNIA...AS IT WAS ALLOWED TO EXPIRE AT
7 PM. SOME WINDS HAVE BEGUN TO DECREASE ALTHOUGH SOME LOCATIONS MAY
STILL GET GUSTS TO NEAR 35 MPH THIS EVENING. HOWEVER...RELATIVELY
HUMIDITY VALUES OVER THE LOWER COLORADO RIVER VALLEY AND SOUTHWEST
ARIZONA HAVE RISEN INTO THE LOW TO MID 20 PERCENT VALUES DURING THE
EARLY EVENING HOURS. 

IT WILL STILL BE BREEZY ON WEDNESDAY BUT LESS THAN THE WINDS OF
TODAY. NORTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED TO BE THE RULE
FOR WEDNESDAY.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 26, 9:10 PM MST, 6 hours 49 minutes earlier.

Area forecast discussion, Mar 26, 9:10 PM MST, 6 hours 49 minutes before
AZZ020>028-CAZ030>033-271200-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
910 PM MST MON MAR 26 2007

.SYNOPSIS...
THE DRY SOUTHERN END OF A STRONG PACIFIC LOW PRESSURE SYSTEM AND
COLD FRONT FROM THE NORTHWEST WILL BRING VERY WINDY WEATHER WITH
AREAS OF BLOWING SAND AND DUST...AND MUCH COOLER WEATHER TUESDAY. IT
WILL BE RELATIVELY COOL WEATHER WEDNESDAY. HIGH PRESSURE ALOFT FROM
THE PACIFIC WILL RESULT IN WARMER WEATHER THURSDAY THROUGH SATURDAY
WITH WARM WEATHER CONTINUING SUNDAY. EXCEPT FOR HIGH CLOUDINESS THIS
EVENING AHEAD OF THE LOW  PRESSURE SYSTEM...AND SOME CLOUDS TUESDAY
WITH THE LOW PRESSURE SYSTEM...MOSTLY CLEAR NIGHTS AND SUNNY DAYS
ARE ANTICIPATED THE REST OF THE WEEK AND THIS COMING WEEKEND.

&&

.SHORT TERM...
TONIGHT THROUGH THURSDAY...
EARLY THIS EVENING THE AXIS OF THE RIDGE MOVED INTO NM AS THE TROF
NEARS THE SOUTHERN CA COAST. AN AREA OF HIGH CLOUDS IN ADVANCE OF
THE TROF HAS SPREAD ACROSS OUR REGION TODAY BUT ITS BACK EDGE IS
OVER SOUTHERN CA THIS EVENING. THESE HIGH CLOUDS WILL CONTINUE E
WITH CLEARING FROM THE W LATER TONIGHT. MODELS SHOW MOST OF THE HIGH
CLOUDS TO BE EAST OF OUR REGION BY TUES MORNING...FOLLOWED BY SUNNY
SKIES. TROF WILL MOVE THROUGH OUR REGION TUES WITH COOLER TEMPS AND
GUSY WINDS. PRESSURE GRADIENTS ARE BEGINNING TO TIGHTEN OVER SE CA
THIS EVENING CAUSING WINDS THERE TO GUST TO NEAR 20 MPH. THESE WINDS
WILL CONTINUE TO INCREASE OVERNIGHT AS GRADIENTS TIGHTEN. VERY WIND
OVER ENTIRE REGION TUES WITH WIND ADVISORY IN EFFECT FOR ENTIRE
REGION TUES. THE STRONG WINDS WILL ALSO CAUSE AREAS OF BLOWING DUST
IN THE DESERT AREAS. TROF WILL ALSO HAVE GOOD HEIGHT/THICKNESS
FALLS FOR MUCH COOLER TEMPS TUES. EXPECT TEMPS TO BE SOME 15 TO 20
DEGS COOLER OVER SE CA SW AZ AROUND 10 DEGS COOLER OVER SOUTH
CENTRAL AZ TUES. TROF WILL BE IN EASTERN AZ WED WITH OUR REGION ON
THE DRY BACKSIDE WITH NW FLOW ALOFT AND STILL ENOUGH GRADIENT FOR
BREEZY ONDITIONS. WED WILL SHOW SOME FURTHER COOLING IN SOUTH
CENTRAL AZ BUT SOME RECOVERY TO THE TEMPS IN SW AZ SE CA AS AN OFF
SHORTE UPPER HIGH BEGINS TO WORK INLAND. THIS UPPER HIGH WILL
CONTINUE TO WORK INLAND AND DEEPER INTO OUR REGION THURS BRINGING
MOSTLY CLEAR SKIES AND SOME WARMING.

&&

.LONG TERM...
THURSDAY NIGHT THROUGH MONDAY...
OVERALL...A DRY AND WARM PATTERN WILL CONTINUE. BUT LATEST MODEL
TRENDS KEEP SOME NORTHEAST TO EASTERLY WINDS ACROSS OUR EASTERN
ZONES INTO FRIDAY...BUT STILL NOT VERY MUCH HUMIDITY THROUGH A DEEP
LAYER. LATEST ECMWF IS PRETTY AGGRESSIVE WITH KEEPING A SLOWER AND
DEEPER CIRCULATION TO OUR EAST ON FRIDAY. WESTERN ZONES WILL DRY OUT
THE BEST...WITH VERY LOW RH VALUES. SOME AREAS TO DIP BELOW 10
PERCENT AT TIMES DURING THE AFTERNOONS FRIDAY-SUNDAY.

&&

.AVIATION...
UPPER RIDGE SHIFTING OFF TO THE E AS STRONG UPPER TROF NEARS CA
COAST. BAND OF HIGH CLOUDS TO START CLEARING FROM THE W DURING THE
NIGHT. TROF TO CAUSE SFC WINDS TO INCREASE OVER SE CA OVERNIGHT. ERN
TAFS...KPHX/KIWA...WILL EXPERIENCE NORMAL LIGHT NOCTURNAL WIND
PATTERNS OVERNIGHT. BEGINNING TUES...ALL AIRFIELDS WILL EXPERIENCE
STRONG WINDS WITH GUSTS AS HIGH AS 40 KT. BLOWING DUST/BLOWING SAND
WILL BE A CONCERN...ESPECIALLY AT KIPL...KBLH AND KYUM. BY TUESDAY
NIGHT WINDS WILL BEGIN TO SUBSIDE.

SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
STRONG PACIFIC UPPER TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL
PUSH ACROSS AZ/SE CA TUESDAY. THIS SYSTEM WILL BE ACCOMPANIED BY
STRONG AND GUSTY WINDS...BEGINNING AS EARLY AS LATE TONIGHT OVER SE
CA FIRE WX ZONES. THESE STRONG WINDS WILL SPREAD INTO AZ ZONES BY
TUE AFTERNOON. CONTINUING TO KEEP AN EYE ON DEGREE OF DRY AIR
ANTICIPATED BEHIND THIS FRONT. LATEST RH FORECASTS STILL CALLING FOR
HUMIDITIES TO REMAIN GENERALLY AOA 15 PCT THROUGHOUT THE DURATION OF
STRONGEST WINDS. FUTURE SHIFTS WILL CONTINUE TO RE-EVALUATE THIS WX
SYSTEM. IN THE MEANTIME...ALL INTERESTED AGENCIES ARE ENCOURAGED TO
MONITOR THE LATEST FIRE WEATHER FORECASTS AND DISCUSSIONS FOR THE
MOST UP-TO-DATE INFORMATION.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...WIND ADVISORY SOUTHWEST AND SOUTH-CENTRAL ARIZONA ZONES 21
     THROUGH 24 AND 26 THROUGH 28...INCLUDING THE GREATER PHOENIX
     AREA...FROM 12 NOON MST TUESDAY UNTIL 9 PM MST TUESDAY EVENING.
     WIND ADVISORY LOWER COLORADO RIVER VALLEY ZONE 20 FROM 5 AM
     UNTIL 5 PM TUESDAY. WIND ADVISORY YUMA ZONE 25 FROM 12 NOON
     UNTIL 5 PM MST TUESDAY.

CA...WIND ADVISORY SOUTHEAST CALIFORNIA ZONES 30 THROUGH 33...
     INCLUDING JOSHUA TREE NATIONAL PARK AND THE EL CENTRO/IMPERIAL
     AREA FROM 5 AM TO 5 PM TUESDAY.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DKS/10/24
Hazardous weather outlook, Mar 26, 6:22 AM MST, 21 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
622 AM MST MON MAR 26 2007

AZZ020-CAZ030>033-270100-
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
622 AM MST MON MAR 26 2007 /622 AM PDT MON MAR 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING COLD FRONT WILL MOVE THROUGH SOUTHEAST CALIFORNIA
LATER TONIGHT...BRINGING INCREASING WIND...WITH SOUTHWEST TO WEST
GUSTS TO NEAR 40 MPH POSSIBLE BY EARLY TUESDAY. SOME BLOWING DUST AND
SAND IS POSSIBLE WITH THE STRONG WINDS...AND VISIBILITIES MAY DROP
BELOW 3 MILES IN PLACES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY WINDY WEATHER IS EXPECTED TUESDAY AS A COLD AND DRY LOW PRESSURE
SYSTEM MOVES THROUGH THE AREA. A WIND ADVISORY IS IN EFFECT FROM 5 AM
THROUGH 5 PM TUESDAY. SEE PRODUCT PHXNPWPSR FOR ADDITIONAL
INFORMATION. AREAS OF BLOWING DUST AND SAND ARE EXPECTED...WHICH
MAY LOWER VISIBILITIES TO BELOW ONE MILE AT TIMES.

NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH SUNDAY

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ021>023-025>028-270100-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
GREATER PHOENIX AREA-YUMA/MARTINEZ LAKE AND VICINITY-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
622 AM MST MON MAR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND
WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY WINDY WEATHER IS EXPECTED TUESDAY AS A COLD AND DRY LOW PRESSURE
SYSTEM...AND ASSOCIATED COLD FRONT...MOVES ACROSS THE AREA FROM THE
WEST. A WIND ADVISORY IS IN EFFECT FROM NOON UNTIL 9 PM FOR ALL
BUT THE YUMA AREA...WHERE A WIND ADVISORY IS IN EFFECT FROM NOON
UNTIL 5 PM. SEE PRODUCT PHXNPWPSR FOR ADDITIONAL INFORMATION. AREAS
OF BLOWING DUST AND SAND ARE EXPECTED...AND COULD CAUSE VISIBILITIES
TO LOWER TO BELOW ONE MILE IN PLACES...ESPECIALLY NEAR CONSTRUCTION
AREAS...PLOWED OR OPEN FIELDS.

NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-270100-
SOUTHERN GILA/TONTO NF FOOTHILLS-
622 AM MST MON MAR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY WINDY WEATHER IS EXPECTED TUESDAY AFTERNOON AND EVENING AS A
COLD AND DRY LOW PRESSURE SYSTEM...AND ASSOCIATED COLD FRONT...MOVES
EAST ACROSS THE AREA. SOME BLOWING DUST MAY OCCUR OVER LOWER
ELEVATIONS...AND COULD LOWER VISIBILITIES TO BELOW 3 MILES. A WIND
ADVISORY IS IN EFFECT FROM NOON UNTIL 9 PM TUESDAY. SEE PRODUCT
PHXNPWPSR FOR ADDITIONAL INFORMATION.

NO HAZARDOUS WEATHER IS EXPECTED FROM WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BRECKENRIDGE

Nearby

Red Flag Warnings in Arizona, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.